MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI 6IN 4-0 SA PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI 6IN 4-0 SA PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: it was received for analysis an empty opened foil, an empty labeled winding former and a dispensed needle-suture of product code sxpp1b111, lot mph889.During the visual inspection of the opened sample, the swage and attachment area were noted to be as expected and marks on the body needle were noted.The suture was examined the barbs were present along of strand; however, the first loop was busted and consequently the second loop was missing.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the condition of the sample, suggest an improper handling of the sample.A manufacturing record evaluation was performed for the finished device mph889, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and barbed suture was used.The loop of the suture came off during use.There were no adverse consequences to the patient.Upon evaluation of device returned, the first loop was busted.

Brand Name
SFX SPI PDS+ UNI 6IN 4-0 SA PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8941779
Report Number2210968-2019-86399
Device Sequence Number2041896
Product Code NEW
UDI-Device Identifier10705031236288
UDI-Public10705031236288
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberSXPP1B111
Device Lot NumberMPH889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2019
Initial Report FDA Received Date08/28/2019
Patient Sequence Number1